CDC study shows many experience side effects from booster shots – KOAT New Mexico

Millions of Americans are now eligible to receive a third dose of the Pfizer vaccine, but not without side effects. “Well, particularly I was a little bit more tired the next day, but nothing really noticeable at all,” said Dr. Walter Dehority, an infectious disease doctor at UNM. Some have experienced more severe side effects. KOAT asked our Facebook community about their experience. In a post, Tanya said she had severe joint pain and flu-like symptoms, as well as a large amount of swelling. “I think having some mild symptoms often described as flu-like symptoms after a booster shot is not surprising or unexpected,” said Dr. Dehority. And that is exactly what a new study by the CDC is showing. “What the researchers found that many patients they looked at, the incidence of side effects were the systemic side effects of fever malaise or whether it’s a pain in the arm. And about 75% of people experienced some of those side effects,” said KOAT health expert, Dr. Barry Ramo. Dr. Ramo said these side effects should be of no concern, as it is proof one’s body is responding to the virus. “You have the first dose. Your body sees the protein. The immune system works. But after the second dose, the immune system is primed. o it’s really ready for a foreign invader. And that means that the antibody response is going to be strong and your immune response is strong, and that will produce some side effects,” Dr. Ramo said. Dr.Ramo added it’s unusual to have symptoms that last more than a couple of days. If you do you should consult a doctor.

Millions of Americans are now eligible to receive a third dose of the Pfizer vaccine, but not without side effects.

“Well, particularly I was a little bit more tired the next day, but nothing really noticeable at all,” said Dr. Walter Dehority, an infectious disease doctor at UNM.

Some have experienced more severe side effects. KOAT asked our Facebook community about their experience.

In a post, Tanya said she had severe joint pain and flu-like symptoms, as well as a large amount of swelling.

“I think having some mild symptoms often described as flu-like symptoms after a booster shot is not surprising or unexpected,” said Dr. Dehority.

And that is exactly what a new study by the CDC is showing.

“What the researchers found that many patients they looked at, the incidence of side effects were the systemic side effects of fever malaise or whether it’s a pain in the arm. And about 75% of people experienced some of those side effects,” said KOAT health expert, Dr. Barry Ramo.

Dr. Ramo said these side effects should be of no concern, as it is proof one’s body is responding to the virus.

“You have the first dose. Your body sees the protein. The immune system works. But after the second dose, the immune system is primed. o it’s really ready for a foreign invader. And that means that the antibody response is going to be strong and your immune response is strong, and that will produce some side effects,” Dr. Ramo said.

Dr.Ramo added it’s unusual to have symptoms that last more than a couple of days. If you do you should consult a doctor.

Leave a Reply

Your email address will not be published. Required fields are marked *